Alert archive / Tennessee / Special Weather Statements in 2020
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Mar 12, 2020, 10:10 PM CDT for Obion County, Weakley County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2020, 10:10 PM CDT (03:10 UTC)
- Expired
- Mar 12, 2020, 11:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 82 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
437 WWUS84 KMEG 130310 SPSMEG Special Weather Statement National Weather Service Memphis TN 1010 PM CDT Thu Mar 12 2020 TNZ002-003-130400- Weakley TN-Obion TN- 1010 PM CDT Thu Mar 12 2020 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 PM CDT FOR... Weakley County in western Tennessee... Northeastern Obion County in western Tennessee... At 1010 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Union City, moving east at 35 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in Weakley and northeastern Obion Counties should monitor this storm closely. LAT...LON 3613 8854 3638 8938 3651 8921 3650 8852 TIME...MOT...LOC 0310Z 289DEG 29KT 3647 8905 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 12, 9:21 PM CDT, 49 minutes earlier.
Area forecast discussion, Mar 12, 9:21 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Memphis TN 921 PM CDT Thu Mar 12 2020 .DISCUSSION... Current radar depicts non-severe convection across portions of northern Mississippi with scattered showers elsewhere. The latest surface analysis has a cold front draped across southern Illinois extending southwest through southeast Missouri and northern Arkansas. Despite a favorable environment, capping has limited storm development across the Mid-South. Will continue to hold onto the Tornado Watch as the frontal boundary has yet to move through the area. No major changes were made to the forecast besides massaging PoPs based on radar trends. 17 && PREV DISCUSSION... /issued 331 PM CDT Thu Mar 12 2020/ DISCUSSION...Surface analysis this afternoon places a surface low near the Lake of the Ozarks. A warm front extends across Southeast Missouri, into Western Kentucky and into Middle and East Tennessee. A trailing cold front extends southwest into Eastern Oklahoma and into the Red River Valley of Texas. Regional WSR- 88D radar trends indicate the showers and thunderstorms that developed along and just ahead of the warm front have since moved north and east of the area. As of 3 PM CDT, temperatures across the Mid-South are in the 70s across many locations. Short term models including Convective Model Allowing solutions (CAMs) indicate the aforementioned cold front will drop southeast into the Mid-South tonight. Showers and thunderstorms are expected to develop over Southwest/South Central Missouri and West Central Arkansas and begin to push through portions of East and Northeast Arkansas, and the Missouri Bootheel early this evening then gradually spread southeast towards the I-40 corridor by mid to late evening, then into North Mississippi by early Friday morning. These thunderstorms will have the potential to become severe with damaging winds, large hail, and a few tornadoes. The convective activity may start as supercellular storms and then could gradually form into a line. Confidence is not as high for severe thunderstorm potential during the overnight hours in Northeast Mississippi where instability may be weakening substantially by then. This will continue to be monitored throughout the evening. Short term models indicate this front will move down towards the I-20 corridor in Central Mississippi then briefly stall out before returning back north as a warm front back across the Mid-South on Saturday. This will bring continued rain chances into Saturday with the front moving back south again by Sunday. Long term models indicate this boundary will move north yet once again across the Mid-South for early to middle of next week with additional showers and thunderstorm chances expected through much of the long term forecast. Heavy rainfall potential will remain a concern across the Mid-South through next week as total rainfall amounts could potentially average between 3-8 inches into next week. CJC && .AVIATION... /00Z TAFs/ MVFR ceilings will likely prevail through later tonight. The main story is a frontal system thats expected to move through within the next couple hours while thunderstorms continue to develop. While the the front move through, a line of storms will move southeast, and eventually move out of the area later tonight. Behind the front, conditions will likely improve but winds will begin to gust by 08Z at MEM. VFR conditions are expected by early morning. SGW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 12, 3:49 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 349 PM CDT Thu Mar 12 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-132300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 349 PM CDT Thu Mar 12 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is an enhanced risk for severe thunderstorms across Northeast Arkansas, the Missouri Bootheel, and Northwest Tennessee. A slight risk for severe thunderstorms extends along the I-40 corridor, and a marginal risk for severe thunderstorms across the remainder of the Mid-South. Damaging winds, large hail, and a few tornadoes will be possible. The greatest threat for severe thunderstorms will be north of the I-40 corridor this evening then spreading southeast through the remainder of the Mid-South late this evening into the overnight hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Multiple rounds of heavy rainfall over the next several days may result in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight across the Mid-South.
In the hours before
Special weather statement, Mar 12, 5:57 PM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
557 PM CDT Thu Mar 12 2020
ARZ018-026-122345-
Greene AR-Craighead AR-
557 PM CDT Thu Mar 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Southwestern Greene County in eastern Arkansas...
Central Craighead County in eastern Arkansas...
At 556 PM CDT...a thunderstorm producing penny to nickel size hail
and winds 45 to 55 mph was located over Lake Charles State Park,
moving southeast at 40 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in southwestern Greene and central Craighead Counties should
monitor this storm closely.
LAT...LON 3588 9087 3592 9087 3593 9086 3596 9086
3598 9084 3599 9086 3602 9084 3604 9084
3606 9082 3597 9048 3570 9069 3570 9070
3586 9103 3588 9103
TIME...MOT...LOC 2256Z 295DEG 36KT 3603 9116Special weather statement, Mar 12, 7:16 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Memphis TN
716 PM CDT Thu Mar 12 2020
MOZ113-130100-
Dunklin MO-
716 PM CDT Thu Mar 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Northeastern Dunklin County in southeastern Missouri...
At 716 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Harviell, or near
Poplar Bluff, moving east at 40 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in northeastern Dunklin County should monitor this storm
closely.
LAT...LON 3663 8996 3655 8995 3653 8996 3648 8996
3654 9021 3655 9020 3655 9019 3657 9018
3659 9019 3661 9016 3661 9017 3662 9015
3663 9015
TIME...MOT...LOC 0016Z 286DEG 36KT 3668 9038Special weather statement, Mar 12, 9:28 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
928 PM CDT Thu Mar 12 2020
TNZ001-002-130315-
Lake TN-Obion TN-
928 PM CDT Thu Mar 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 PM CDT
FOR...
Northeastern Lake County in western Tennessee...
Obion County in western Tennessee...
At 928 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Marston, or near
Portageville, moving east at 35 mph.
People in northeastern Lake and Obion Counties should monitor this
storm closely.
LAT...LON 3650 8883 3648 8882 3641 8882 3641 8885
3639 8888 3641 8895 3620 8896 3620 8915
3635 8952 3638 8951 3643 8955 3646 8952
3648 8952 3650 8954 3650 8949 3647 8949
3646 8947 3650 8942 3651 8930
TIME...MOT...LOC 0228Z 291DEG 33KT 3649 8961Special weather statement, Mar 12, 9:38 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Memphis TN
938 PM CDT Thu Mar 12 2020
ARZ058-MSZ010-011-020-130330-
Phillips AR-Coahoma MS-Tallahatchie MS-Quitman MS-
938 PM CDT Thu Mar 12 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT
FOR...
Southwestern Phillips County in eastern Arkansas...
Southern Coahoma County in northwestern Mississippi...
Northwestern Tallahatchie County in northwestern Mississippi...
Southwestern Quitman County in northwestern Mississippi...
At 938 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Crumrod, or 10
miles east of White River National Wildlife Refuge, moving east at 40
mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Phillips...southern Coahoma...northwestern
Tallahatchie and southwestern Quitman Counties should monitor this
storm closely.
LAT...LON 3424 9099 3427 9027 3400 9028 3403 9066
3412 9066 3412 9099
TIME...MOT...LOC 0238Z 271DEG 34KT 3416 9090Special weather statement, Mar 12, 10:10 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 1010 PM CDT Thu Mar 12 2020 TNZ002-003-130400- Weakley TN-Obion TN- 1010 PM CDT Thu Mar 12 2020 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 PM CDT FOR... Weakley County in western Tennessee... Northeastern Obion County in western Tennessee... At 1010 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Union City, moving east at 35 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in Weakley and northeastern Obion Counties should monitor this storm closely. LAT...LON 3613 8854 3638 8938 3651 8921 3650 8852 TIME...MOT...LOC 0310Z 289DEG 29KT 3647 8905
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:38 PM CDT | Special Weather Statement | MEG | Coahoma, Quitman | 52 min |
| Mar 12, 11:29 PM CDT | Special Weather Statement | MEG | DeSoto | 46 min |
| Mar 13, 12:01 AM CDT | Special Weather Statement | MEG | Benton, Marshall, Tate | 44 min |
| Mar 13, 11:59 AM CDT | River Flood Warning | MEG | Tunica | 45 days |
| Mar 12, 9:28 PM CDT | Special Weather Statement | MEG | Obion | 47 min |
| Mar 12, 10:50 PM CDT | Special Weather Statement | MEG | Crittenden | 40 min |
| Mar 12, 7:16 PM CDT | Special Weather Statement | MEG | Butler | 44 min |
Nearby
Special Weather Statements in Tennessee, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.